Frank ABX diary

A forum for the discussion of antibiotics as a potential therapy for MS

Postby Frank » Tue Feb 05, 2008 5:22 pm

Thanks for all your comments!

Its really a tough choice for each of us to get on one or the other regime.
In every group (Campath, HDC, Tovaxin, Tysabri, ABX, Statines) there are people that had seen very good results and there is rational for each underlying disease mechanism.
So what does this tell you to do? Give any drug a try to see what works for you and accept the possibility of serious sideeffects? Or be more passive and wait for your MS to take away another function of your body?
In addition some drugs (like Campath) seem to work much better the sooner in the disease process you take it - so you might loose this option if you wait for too long.

This may be relatively easy with ABX or Tovaxin because they dont have too serious sideeffects. Campath and HDC also seem very effective but on a serious price and what if I CPn really caused my MS and I already eliminated it. The worst thing is that there is no test to make you sure about anything - you can just wait and see.

It would surely be questionable to take Campath or HDC "just" to be on the safe side.
On the other hand it would also be bad to stick with the ABX and slowly deteriorate because my MS is really a defect of my immunesystem that could have been resolved by agressive immunetherapy?

I will certainly continue the ABX until I have completed one year. In the meantime I will see how I'm doing in spring/summer and what other therapy options will be availabe in germany.

--Frank
Treatment: Gilenya since 01/2011, CCSVI both IJV ballooned 09/2010, Tysabri stopped after 24 Infusions and positive JCV antibody test, after LDN, ABX Wheldon Regime for 1 year.
Frank
Family Elder
 
Posts: 542
Joined: Wed Jan 03, 2007 4:00 pm
Location: Germany

Advertisement

Postby Frank » Fri Mar 28, 2008 7:23 am

Sorry for not reporting for such a long time.
I've moved to a new apartment and had much hassle with Deutsche Telekom about getting an internet connection :(.

My ABX treatment is still going on well without sideeffects - I'll start my 9th pulse next monday.

My ankle still does not look so well, so I cant execise much...

Regarding my subsequent MS treatment I found out that I will not be able to take part in a campath or tovaxin trial. Campath excludes patients that had been treated with any MABs for any reaseon (I had Tysabri for 6 month). Tovaxin will not have trial sites in germany.

Currently I think Tysabri will be my upcoming treatment of choice.

--Frank
Treatment: Gilenya since 01/2011, CCSVI both IJV ballooned 09/2010, Tysabri stopped after 24 Infusions and positive JCV antibody test, after LDN, ABX Wheldon Regime for 1 year.
Frank
Family Elder
 
Posts: 542
Joined: Wed Jan 03, 2007 4:00 pm
Location: Germany

discernment

Postby notasperfectasyou » Fri Mar 28, 2008 10:14 am

Frank,
It's very hard waving the stick at the pinata.

The very fact that you are here and discerning your way throught this puts you in a smaller group of MS'ers that have taken steps to be responsible for the illness they did not choose.

We have to be responsible for our own bodies and unfortunately for us it means making important decisions with less than complete information.

You need to follow your resolve.

I'm not going to even think about entering into a discussion of what you should do. There are a lot of options out there and I'd simply say, please don't get tired of trying to learn more. Knowledge is our strongest ally.

Ken
User avatar
notasperfectasyou
Family Elder
 
Posts: 774
Joined: Thu Feb 09, 2006 4:00 pm
Location: Northern Virginia

Postby MacKintosh » Fri Mar 28, 2008 11:58 am

And I can't put it any better than Ken just did.

I'm glad you're having no problems with antibiotics now. And I can relate to the foot injury thing; I fell over a floor-mounted outlet box at work and may have broken my toe(s). It's weird, because the healing even feels different than it did before I started abx. It feels normal, for lack of a better word. And it is going slowly. Just before diagnosis, I would 'heal' faster, but swelling never fully subsided in injured spots. Now (29 months into antibiotic treatment, the healing goes a bit slower, but seems more complete).

If you're thinking of doing both antibiotics and Tysabri down the road, double-check with your doctor. I've now heard two people say their doctors won't let them do the protocol if they're on Tysabri.
The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi
MacKintosh
Family Elder
 
Posts: 465
Joined: Sat Sep 24, 2005 3:00 pm
Location: Chicago area

clarity

Postby notasperfectasyou » Fri Mar 28, 2008 1:40 pm

Thanks Mac.

One clarification - I think, if I remember correctly .......

It's the FDA that has restricted the use of Tysabri. Because in the tirals they had this problem with some folks being on a combination therapy and dying. Dying is a pretty important side effect so they made a rule that folks can't be on anything else. But, I thin the tysabri boards might have better and more up-to-date info on this. Ken
User avatar
notasperfectasyou
Family Elder
 
Posts: 774
Joined: Thu Feb 09, 2006 4:00 pm
Location: Northern Virginia

Postby Frank » Thu May 01, 2008 2:08 pm

I have completed my 10th Pulse.
After a bit more than a year on ABX I've deceided to end the regime and go back to Tysabri.
I still believe that the primary cause for MS is not autoimmune, anyway I think Tysabri is a reasonable way to go until new knowlege/therapies are available.

I'm happy I went on the ABX course for the previous year, even though I didnt experience the long lasting positive resuls that other had.
My MS can be regarded mostly stable - symptoms as well as MRI.
I just had my pre Tysabri MRI last week, no change expect one cervical lesion that looks (according to the report) somehow "sharper" - whatever that should mean.
Finally the MRI report comes to the conclusion that there is no visible progression.

Even after one year I didnt experience any sideeffects from the ABX.
The exacerbation on my fingers sensibility that occured after the first pulse mostly went back to baseline.
The le' Hermits signs in my feet have significantly improved.
My walking abilties might be a little bit worse compared to baseline but I think the hassle with my left foot did and still does contribute to this.

Thanks for all your kind support!!!

--Frank
Treatment: Gilenya since 01/2011, CCSVI both IJV ballooned 09/2010, Tysabri stopped after 24 Infusions and positive JCV antibody test, after LDN, ABX Wheldon Regime for 1 year.
Frank
Family Elder
 
Posts: 542
Joined: Wed Jan 03, 2007 4:00 pm
Location: Germany

Postby MacKintosh » Thu May 01, 2008 4:02 pm

Frank, Best of luck to you! Would you stop by here once in a while and let us know how the Tysabri goes?
The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi
MacKintosh
Family Elder
 
Posts: 465
Joined: Sat Sep 24, 2005 3:00 pm
Location: Chicago area

Postby Frank » Fri May 02, 2008 3:16 am

I will...
Treatment: Gilenya since 01/2011, CCSVI both IJV ballooned 09/2010, Tysabri stopped after 24 Infusions and positive JCV antibody test, after LDN, ABX Wheldon Regime for 1 year.
Frank
Family Elder
 
Posts: 542
Joined: Wed Jan 03, 2007 4:00 pm
Location: Germany

Postby Freddie46 » Wed Jan 14, 2009 4:38 am

This is useful info in this diary for others
User avatar
Freddie46
Newbie
 
Posts: 4
Joined: Sat Dec 27, 2008 4:00 pm

Previous

Return to Antibiotics

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users